Enable JavaScript to visit this website.

In the United States, expert advice from a regional poison control center may be obtained by calling 1-800-222-1222. If cyanide poisoning is suspected, emergency medical personnel should be contacted immediately (dial 911).

 
Facts About Cyanide Poisoning | CYANIDE INSIGHT
Emergency department staff should be familiar with the signs & symptoms and their treatment protocol for victims of potential cyanide poisoning.

The Facts About Cyanide Poisoning

Be aware of the signs and symptoms of cyanide poisoning. Diagnosing cyanide poisoning may be difficult.1

Blood and urine levels of cyanide and thiocyanate can be measured; however both chemicals may be cleared rapidly from the body.1

In general, if signs and symptoms are present, don’t hesitate to move forward with your organization's cyanide poisoning treatment protocol.1

Since there is no specific diagnostic test currently in place in the field, emergency department staff should be familiar with their treatment protocol for victims of potential cyanide poisoning.3

Emergency department staff should be familiar with treatment protocol for victims of potential cyanide poisoningEmergency department staff should be familiar with treatment protocol for victims of potential cyanide poisoning

Key Info for Emergency Department Staff

Speed is critical. Confirm if antidote treatment has been administered in the field first. Avoid mouth-to-mouth resuscitation regardless of route of exposure. For the patient/victim exhibiting physical symptoms of cyanide toxicity begin treatment protocol immediately.13

Inhalation of HCN at a concentration of 270 ppm (approximately 0.3 mg HCN per liter) will be immediately fatal.1

Emergency department staff should be familiar with treatment protocol for victims of potential cyanide poisoningEmergency department staff should be familiar with treatment protocol for victims of potential cyanide poisoning

Key Info for Emergency Department Staff

Speed is critical. Confirm if antidote treatment has been administered in the field first. Avoid mouth-to-mouth resuscitation regardless of route of exposure. For the patient/victim exhibiting physical symptoms of cyanide toxicity begin treatment protocol immediately.13

Inhalation of HCN at a concentration of 270 ppm (approximately 0.3 mg HCN per liter) will be immediately fatal.1

Be aware of the signs and symptoms of cyanide poisoning. Diagnosing cyanide poisoning may be difficult.1

Blood and urine levels of cyanide and thiocyanate can be measured; however both chemicals may be cleared rapidly from the body.1

In general, if signs and symptoms are present, don’t hesitate to move forward with your organization's cyanide poisoning treatment protocol.1

Since there is no specific diagnostic test currently in place in the field, emergency department staff should be familiar with their treatment protocol for victims of potential cyanide poisoning.3

Did you know?

By the time a patient is admitted
to the emergency department, CN
may be undetectable—but harmful
effects can still occur at small
concentrations.1,3

SCROLL DOWN